Rocky Mountain Journal of Mathematics

Bases in the spaces of homogeneous polynomials and multilinear operators on Banach spaces

Donghai Ji and Qingying Bu

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

For Banach spaces $E_1, \dots ,E_m$, $E$ and $F$ with their bases, we show that a particular monomial sequence forms a basis of $\mathcal {P}(^mE; F)$, the space of continuous $m$-homogeneous polynomials from $E$ to $F$ (resp.\ a basis of $\mathcal {L}(E_1,\dots ,E_m;F)$, the space of continuous $m$-linear operators from $E_1\times \cdots \times E_m$ to $F$) if and only if the basis of $E$ (resp. the basis of $E_1,\dots ,E_m$) is a shrinking basis and every $P \in \mathcal {P}(^mE; F)$ (resp.\ every $T \in \mathcal {L}(E_1,\dots ,E_m;F)$) is weakly continuous on bounded sets.

Article information

Source
Rocky Mountain J. Math., Volume 49, Number 6 (2019), 1829-1842.

Dates
First available in Project Euclid: 3 November 2019

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1572746420

Digital Object Identifier
doi:10.1216/RMJ-2019-49-6-1829

Mathematical Reviews number (MathSciNet)
MR4027235

Subjects
Primary: 46G25: (Spaces of) multilinear mappings, polynomials [See also 46E50, 46G20, 47H60]
Secondary: 46M05: Tensor products [See also 46A32, 46B28, 47A80] 46B28: Spaces of operators; tensor products; approximation properties [See also 46A32, 46M05, 47L05, 47L20]

Keywords
homogeneous polynomials multilinear operators monomial bases symmetric tensor products

Citation

Ji, Donghai; Bu, Qingying. Bases in the spaces of homogeneous polynomials and multilinear operators on Banach spaces. Rocky Mountain J. Math. 49 (2019), no. 6, 1829--1842. doi:10.1216/RMJ-2019-49-6-1829. https://projecteuclid.org/euclid.rmjm/1572746420


Export citation

References

  • R. Alencar, Reflexivity and basis for ${\mathcal P}(^mX)$, Proc. Roy. Irish Acad. Sect. A 85 (1985), 131–138. @articleAl1, MRKEY = MR845536, AUTHOR = Alencar, Raymundo, TITLE = On reflexivity and basis for $P(^mE)$, JOURNAL = Proc. Roy. Irish Acad. Sect. A, FJOURNAL = Proceedings of the Royal Irish Academy. Section A. Mathematical and Physical Sciences, VOLUME = 85, YEAR = 1985, NUMBER = 2, PAGES = 131–138, ISSN = 0035-8975, MRCLASS = 46G20 (46B10), MRNUMBER = 845536, MRREVIEWER = J. M. Isidro,
  • R.M. Aron, C. Hervés, and M. Valdivia, Weakly continuous mappings on Banach spaces, J. Functional Analysis 52 (1983), 189–204. @articleAHV, MRKEY = MR707203, AUTHOR = Aron, R. M. and Hervés, C. and Valdivia, M., TITLE = Weakly continuous mappings on Banach spaces, JOURNAL = J. Functional Analysis, FJOURNAL = Journal of Functional Analysis, VOLUME = 52, YEAR = 1983, NUMBER = 2, PAGES = 189–204, ISSN = 0022-1236, MRCLASS = 46G20 (58C10 58D15), MRNUMBER = 707203, MRREVIEWER = Ph. Noverraz, DOI = 10.1016/0022-1236(83)90081-2, URL =,
  • R.M. Aron and J. Prolla, Polynomial approximation of differentiable functions on Banach spaces, J. Reine Angew. Math. 313 (1980), 195-216. @articleAP, MRKEY = MR552473, AUTHOR = Aron, R. M. and Prolla, J. B., TITLE = Polynomial approximation of differentiable functions on Banach spaces, JOURNAL = J. Reine Angew. Math., FJOURNAL = Journal für die Reine und Angewandte Mathematik. [Crelle's Journal], VOLUME = 313, YEAR = 1980, PAGES = 195–216, ISSN = 0075-4102, MRCLASS = 41A65 (46B99), MRNUMBER = 552473, MRREVIEWER = Ph. Noverraz, DOI = 10.1515/crll.1980.313.195, URL =,
  • Q. Bu and G. Buskes, Polynomials on Banach lattices and positive tensor products, J. Math. Anal. Appl. 388 (2012), 845-862. @articleBB, MRKEY = MR2869792, AUTHOR = Bu, Qingying and Buskes, Gerard, TITLE = Polynomials on Banach lattices and positive tensor products, JOURNAL = J. Math. Anal. Appl., FJOURNAL = Journal of Mathematical Analysis and Applications, VOLUME = 388, YEAR = 2012, NUMBER = 2, PAGES = 845–862, ISSN = 0022-247X, MRCLASS = 46G25 (46B42), MRNUMBER = 2869792, MRREVIEWER = Juan Antonio López Molina, DOI = 10.1016/j.jmaa.2011.10.001, URL =,
  • Q. Bu and G. Buskes, Diagonals of projective tensor products and orthogonally additive polynomials, Studia Math. 201 (2014), 1–15. @articleBB1, MRKEY = MR3200158, AUTHOR = Bu, Qingying and Buskes, Gerard, TITLE = Diagonals of projective tensor products and orthogonally additive polynomials, JOURNAL = Studia Math., FJOURNAL = Studia Mathematica, VOLUME = 221, YEAR = 2014, NUMBER = 2, PAGES = 101–115, ISSN = 0039-3223, MRCLASS = 46B28, MRNUMBER = 3200158, MRREVIEWER = Julio Alcántara-Bode, DOI = 10.4064/sm221-2-1, URL =,
  • D. Carando and D. Galicer, The symmetric Radon–Nikodym property for tensor norms, J. Math. Anal. Appl. 375 (2011), 553–565. @articleCG, MRKEY = MR2735545, AUTHOR = Carando, Daniel and Galicer, Daniel, TITLE = The symmetric Radon-Nikodým property for tensor norms, JOURNAL = J. Math. Anal. Appl., FJOURNAL = Journal of Mathematical Analysis and Applications, VOLUME = 375, YEAR = 2011, NUMBER = 2, PAGES = 553–565, ISSN = 0022-247X, MRCLASS = 46B22 (46M05), MRNUMBER = 2735545, MRREVIEWER = Juan Antonio López Molina, DOI = 10.1016/j.jmaa.2010.09.044, URL =,
  • A. Defant and N. Kalton, Unconditionality in spaces of $m$-homogeneous polynomials, Q. J. Math. 56 (2005), 53–64. @articleDK, MRKEY = MR2124579, AUTHOR = Defant, Andreas and Kalton, Nigel, TITLE = Unconditionality in spaces of $m$-homogeneous polynomials, JOURNAL = Q. J. Math., FJOURNAL = The Quarterly Journal of Mathematics, VOLUME = 56, YEAR = 2005, NUMBER = 1, PAGES = 53–64, ISSN = 0033-5606, MRCLASS = 46G25 (46B15 46E50), MRNUMBER = 2124579, MRREVIEWER = Christopher Boyd, DOI = 10.1093/qmath/hah022, URL =,
  • V. Dimant and S. Dineen, Banach subspaces of spaces of holomorphic functions and related topics, Math. Scand. 83 (1998), 142–160. @articleDD, MRKEY = MR1662092, AUTHOR = Dimant, Verónica and Dineen, Seán, TITLE = Banach subspaces of spaces of holomorphic functions and related topics, JOURNAL = Math. Scand., FJOURNAL = Mathematica Scandinavica, VOLUME = 83, YEAR = 1998, NUMBER = 1, PAGES = 142–160, ISSN = 0025-5521, MRCLASS = 46B20 (46B28), MRNUMBER = 1662092, MRREVIEWER = Richard M. Aron, DOI = 10.7146/math.scand.a-13846, URL =,
  • V. Dimant and R. Gonzalo, Block diagonal polynomials, Trans. Amer. Math. Soc. 353 (2001), 733–747. @articleDG, MRKEY = MR1804515, AUTHOR = Dimant, Verónica and Gonzalo, Raquel, TITLE = Block diagonal polynomials, JOURNAL = Trans. Amer. Math. Soc., FJOURNAL = Transactions of the American Mathematical Society, VOLUME = 353, YEAR = 2001, NUMBER = 2, PAGES = 733–747, ISSN = 0002-9947, MRCLASS = 46G25 (46B28), MRNUMBER = 1804515, MRREVIEWER = Ignacio Zalduendo, DOI = 10.1090/S0002-9947-00-02735-5, URL =,
  • V. Dimant and I. Zalduendo, Bases in spaces of multilinear forms over Banach spaces, J. Math. Anal. Appl. 200 (1996), 548–566. @articleDZ, MRKEY = MR1393101, AUTHOR = Dimant, V. and Zalduendo, I., TITLE = Bases in spaces of multilinear forms over Banach spaces, JOURNAL = J. Math. Anal. Appl., FJOURNAL = Journal of Mathematical Analysis and Applications, VOLUME = 200, YEAR = 1996, NUMBER = 3, PAGES = 548–566, ISSN = 0022-247X, MRCLASS = 46B28 (46G20 47B99), MRNUMBER = 1393101, MRREVIEWER = K. Floret, DOI = 10.1006/jmaa.1996.0224, URL =,
  • S. Dineen, Complex analysis on infinite-dimensional spaces, Springer (1999). @bookDi, MRKEY = MR1705327, AUTHOR = Dineen, Seán, TITLE = Complex analysis on infinite-dimensional spaces, SERIES = Springer Monographs in Mathematics, PUBLISHER = Springer-Verlag London, Ltd., London, YEAR = 1999, PAGES = xvi+543, ISBN = 1-85233-158-5, MRCLASS = 46G20 (32Kxx 46A04 46E50 46G25 58B12), MRNUMBER = 1705327, MRREVIEWER = José Bonet, DOI = 10.1007/978-1-4471-0869-6, URL =,
  • K. Floret, Natural norms on symmetric tensor products of normed spaces, Note Mat. 17 (1997), 153–188. @inproceedingsFl, MRKEY = MR1749787, AUTHOR = Floret, Klaus, TITLE = Natural norms on symmetric tensor products of normed spaces, BOOKTITLE = Proceedings of the Second International Workshop on Functional Analysis (Trier, 1997), JOURNAL = Note Mat., FJOURNAL = Note di Matematica, VOLUME = 17, YEAR = 1997, PAGES = 153–188 (1999), ISSN = 1123-2536, MRCLASS = 46B28 (15A69 46G25 46M05), MRNUMBER = 1749787, MRREVIEWER = Richard M. Aron,
  • D. Galicer and R. Villafane, Coincidence of extendible vector-valued ideals with their minimal kernel, J. Math. Anal. Appl. 421 (2015), 1743–1766. @articleGV, MRKEY = MR3258347, AUTHOR = Galicer, Daniel and Villafañe, Román, TITLE = Coincidence of extendible vector-valued ideals with their minimal kernel, JOURNAL = J. Math. Anal. Appl., FJOURNAL = Journal of Mathematical Analysis and Applications, VOLUME = 421, YEAR = 2015, NUMBER = 2, PAGES = 1743–1766, ISSN = 0022-247X, MRCLASS = 47H60, MRNUMBER = 3258347, MRREVIEWER = Joaquín M. Gutiérrez, DOI = 10.1016/j.jmaa.2014.07.023, URL =,
  • B.C. Grecu and R.A. Ryan, Schauder bases for symmetric tensor products, Publ. Res. Inst. Math. Sci. 41 (2005), 459–469. @articleR2, MRKEY = MR2138034, AUTHOR = Grecu, Bogdan C. and Ryan, Raymond A., TITLE = Schauder bases for symmetric tensor products, JOURNAL = Publ. Res. Inst. Math. Sci., FJOURNAL = Kyoto University. Research Institute for Mathematical Sciences. Publications, VOLUME = 41, YEAR = 2005, NUMBER = 2, PAGES = 459–469, ISSN = 0034-5318, MRCLASS = 46B28 (46B15), MRNUMBER = 2138034, MRREVIEWER = Ignacio Zalduendo, URL = http://projecteuclid.org/euclid.prims/1145475364,
  • J. Mujica, Complex analysis in Banach spaces, North-Holland Mathematics Studies 120, North-Holland, Amsterdam (1986). @bookMu2, MRKEY = MR842435, AUTHOR = Mujica, Jorge, TITLE = Complex analysis in Banach spaces, SERIES = North-Holland Mathematics Studies, VOLUME = 120, NOTE = Holomorphic functions and domains of holomorphy in finite and infinite dimensions, Notas de Matemática [Mathematical Notes], 107, PUBLISHER = North-Holland Publishing Co., Amsterdam, YEAR = 1986, PAGES = xii+434, ISBN = 0-444-87886-6, MRCLASS = 46G20 (32Dxx 32Exx 58C10), MRNUMBER = 842435, MRREVIEWER = Martin Schottenloher,
  • J. Mujica, Linearization of bounded holomorphic mappings on Banach spaces, Trans. Amer. Math. Soc. 324 (1991), 867–887. @articleMu1, MRKEY = MR1000146, AUTHOR = Mujica, Jorge, TITLE = Linearization of bounded holomorphic mappings on Banach spaces, JOURNAL = Trans. Amer. Math. Soc., FJOURNAL = Transactions of the American Mathematical Society, VOLUME = 324, YEAR = 1991, NUMBER = 2, PAGES = 867–887, ISSN = 0002-9947, MRCLASS = 46G20 (32A10 46E15), MRNUMBER = 1000146, MRREVIEWER = Roberto Luiz Soraggi, DOI = 10.2307/2001745, URL =,
  • L. Pellegrini, Bases in spaces of homogeneous polynomials on Banach spaces, J. Math. Anal. Appl. 332 (2007), 272–278. @articlePe, MRKEY = MR2319660, AUTHOR = Pellegrini, Leonardo, TITLE = Bases in spaces of homogeneous polynomials on Banach spaces, JOURNAL = J. Math. Anal. Appl., FJOURNAL = Journal of Mathematical Analysis and Applications, VOLUME = 332, YEAR = 2007, NUMBER = 1, PAGES = 272–278, ISSN = 0022-247X, MRCLASS = 46G25 (46B10), MRNUMBER = 2319660, MRREVIEWER = Mikael Lindström, DOI = 10.1016/j.jmaa.2006.09.058, URL =,
  • R.A. Ryan, Applications of topological tensor products to infinite-dimensional holomorphy, Ph.D. thesis, Trinity College, Dublin (1980).
  • K. Sundaresan, Geometry of spaces of homogeneous polynomials on Banach lattices, pp. 571–586 in Applied geometry and discrete mathematics, DIMACS Ser. Discrete Math. Theoret. Comput. Sci. 4, Amer. Math. Soc., Providence, RI (1991). @incollectionSu, MRKEY = MR1116377, AUTHOR = Sundaresan, K., TITLE = Geometry of spaces of homogeneous polynomials on Banach lattices, BOOKTITLE = Applied geometry and discrete mathematics, SERIES = DIMACS Ser. Discrete Math. Theoret. Comput. Sci., VOLUME = 4, PAGES = 571–586, PUBLISHER = Amer. Math. Soc., Providence, RI, YEAR = 1991, MRCLASS = 46G20 (46B42), MRNUMBER = 1116377, MRREVIEWER = Richard M. Aron,